MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO AQUA 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO AQUA 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 452531H0
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During a cerebral angiography, the physician used a 5f tempo aqua diagnostic catheter and the catheter broke inside the patient.There was resistance met while advancing the device and resistance met while withdrawing the device because the patient had very tortuous and calcified arteries and therefore it wasn¿t easy to move the catheter.The physician removed the lost piece with a snare.The patient is alive.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.The event did not cause a clinically relevant increase in the duration of the procedure.There was severe calcification of the lesion.There was moderate vessel tortuosity.The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.There is no procedural cd available for review.Other additional patient/procedural details were requested but were unknown.The device was not returned for analysis.A product history record (phr) review of lot 17873314 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis, the reported ¿catheter (body/shaft) ¿ separated-in-patient,¿ ¿catheter (body/shaft) -withdrawal difficulty - from vessel¿, and ¿catheter (body/shaft)- tracking difficulty¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics (moderately tortuous and severely calcified arteries) and/or procedural/handling factors may have contributed to the reported events.Per the instructions for use (ifu), although not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure." neither the information available nor the phr results suggest that the reported events could be related to the manufacturing process.Therefore, no corrective action will be taken at this time.
 
Event or Problem Description
During a cerebral angiography, the physician used a 5f 2 100cm tempo aqua sidewinder simmons technique ii (sim2) angiographic catheter and the catheter broke inside the patient.There was resistance met while advancing the device and resistance met while withdrawing the device because the patient had very tortuous and calcified arteries and therefore it wasn¿t easy to move the catheter.The physician removed the lost piece with a snare.The patient is alive.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.The event did not cause a clinically relevant increase in the duration of the procedure.There was severe calcification of the lesion.There was moderate vessel tortuosity.The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.There is no procedural cd available for review.Other additional patient/procedural details were requested but were unknown.The device is expected to be returned for analysis.

Brand Name
CATH TEMPO AQUA 5F SIM 2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9963797
Report Number9616099-2020-03648
Device Sequence Number2750315
Product Code DQO
UDI-Device Identifier20705032009048
UDI-Public20705032009048
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K000579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number452531H0
Device Catalogue Number452531H0
Device Lot Number17873314
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;